Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 25, 2000, 7:00 PM CST for Gregg County, Smith County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2000, 7:00 PM CST (01:00 UTC)
- Expired
- Feb 25, 2000, 7:30 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 113 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 260101 SVRSHV TXC183-423-260130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 700 PM CST FRI FEB 25 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREGG COUNTY IN TEXAS NORTHEAST SMITH COUNTY IN TEXAS * UNTIL 730 PM CST * AT 700 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF LIBERTY CITY...OR ABOUT 9 MILES SOUTHWEST OF GLADEWATER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLADEWATER...KILGORE AT 720 PM CST LONGVIEW...WHITE OAK AT 730 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GREGG COUNTY IN TEXASx EAST CENTRAL SMITH COUNTY IN TEXAS UNTIL 730 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:15 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 25, 3:15 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST FRI FEB 25 2000 LINE OF STRONG TSTMS MOVING ACROSS NORTHWEST PORTIONS OF AREA. NO ACTIVITY SEVERE AS OF YET...BUT DYNAMICS FAVORABLE FOR MESO FORMATION ALONG WITH LOW WET BULB ZEROES AROUND 8000 FT. MORNING SOUNDINGS SHOWED A WEAK...BUT FAIRLY DEEP CAP BETWEEN 8-600 MB. RUC INDICATED COLD AIR ADVECTION AT THIS LEVEL THIS AFTERNOON MAINLY ARKANSAS SECTIONS...BUT WARM AIR FURTHER SOUTH. BELIEVE STORM LINE TO SHIFT NORTHEAST BY EVENING...LEAVING CAP IN PLACE FURTHER SOUTH. ROUND TWO? ANY DEVELOPMENT THAT OCCURS TONIGHT LIKELY TO BECOME SEVERE AS HIGH RESOLUTION ETA MODEL BACKS SURFACE WINDS UNDERNEATH SCREAMING LOW LEVEL JET 50-60+ KTS. ETA ALSO COINCIDING GOOD WARMING LOW LAYERS WITH COOLING MID LEVEL ALONG WITH THE DYNAMICS. NGM REDUCES SEVERE THREAT DUE TO INSTABILITY AND DYNAMICS NOT TIMED TOGETHER AS WELL. FINAL ROUND. DRY LINE FINALLY SWEEPS THROUGH AREA SATURDAY AFTERNOON. MODEL TRENDS YIELD A SLOWING TREND PAST COUPLE RUNS... WHICH NOW RAISES THE QUESTION OF CONDITIONS FOR AREAWIDE FESTIVITIES ON SATURDAY. ETA MOST PROGRESSIVE OF THREE...THE BEST WISHCAST. HOWEVER...NGM AND AVN A FEW HOURS SLOWER AND IN AGREEMENT. IN ADDITION...AVN VERTICAL VELOCITIES BLOSSOM ALONG THIS LINE SATURDAY AFTERNOON. AT LEAST FOR SHV METRO...CONDITIONS SHOULD BEGIN TO IMPROVE BY PARADE TIME UNLESS 0Z RUNS INDICATE MORE DELAY TRENDS. LEAVE IN LOWER MAINLY EVENING POPS FOR 3RD PERIOD. BRIEF WRAPAROUND CLOUDS INTO NORTH SECTIONS ON SUNDAY...OTHERWISE SKIES BECOMING SUNNY. RIDGE PROMOTE CLEAR AND CALM RADIATION COOLING SUNDAY NIGHT. LEAVE IN WINDY FOR TONIGHT BUT DECREASING TO BELOW ADVISORY LEVEL. WILL NEED TO GO ABOVE GUIDANCE AT LEAST LOUISIANA PORTIONS WHICH MAY EXPERIENCE SIMILAR HEATING ON SATURDAY WITH BREAKS IN CLOUDS LIKELY INTO AFTERNOON. GUSTY NORTHWEST WINDS SAT NIGHT HOLD TEMPS WELL ABOVE FALLING DEWPOINTS. SHV 62/73/45/67 3630 TYR 58/70/40/69 5300 MLU 65/76/48/68 2550 LFK 65/76/42/70 3520 TXK 60/70/41/67 5620 SHV...WIND ADVISORY REMAINDER OF AFTERNOON VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:12 PM CST | Severe Thunderstorm Warning | SHV | Smith | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.